Stability of N-extremal measures

Langer, Matthias and Woracek, Harald (2015) Stability of N-extremal measures. Methods of Functional Analysis and Topology, 21 (1). pp. 69-75. ISSN 1029-3531

[thumbnail of Langer-Woracek-MFAT2014-stability-of-n-extremal-measures-aam]
PDF. Filename: Langer_Woracek_MFAT2014_stability_of_n_extremal_measures_aam.pdf
Accepted Author Manuscript

Download (325kB)| Preview


A positive Borel measure μ on R , which possesses all power moments, is N-extremal if the space of all polynomials is dense in L2(μ). If, in addition, μ generates an indeterminate Hamburger moment problem, then it is discrete. It is known that the class of N-extremal measures that generate an indeterminate moment problem is preserved when a finite number of mass points are moved (not "removed"!). We show that this class is preserved even under change of infinitely many mass points if the perturbations are asymptotically small. Thereby "asymptotically small" is understood relative to the distribution of supp μ; for example, if supp μ={nσ log n: n∈N} with some σ>2, then shifts of mass points behaving asymptotically like, e.g. nσ-2[log log n]-2 are permitted.